Suggest Treatment For Severe Dengue
can be fatal but most persons recover with appropriate treatment
HI, thanks for using healthcare magic
Based on the fact that he needed platelets and blood, he may have dengue hemorrhagic fever, which, as you stated, is a severe serious form of dengue.
DHF can be potentially fatal but many persons recover from it with appropriate treatment.
The decrease in platelets is one of the reasons bleeding can occur internally. If the platelets have gone up with the platelet transfusion, this is good. If not, he would need repeated transfusion.
In addition, he would need to given a lot of IV fluids, which they are likely doing for him in ICU.
Dengue hemorrhagic fever (DHF) can unfortunately sometimes result in a person's body going into shock which means that there is decreased blood supply to some of the organs.
This can affect the blood pressure, pulse. It can be associated with low body temperature, abdominal pain and vomiting.
He would be monitored to see if there is any indication of shock
Once treated, he should recover. Persons who develop shock are discharged if--(1)no fever for at least 24 hours, without medication
(3)good urine output-- meaning have enough fluids in the body and kidneys working
(4)stable hematocrit- this is part of complete blood count
(5)at least 48 hours since recovered from shock
(6)no problems breathing
(7)platelets greater than 50 000 cells /μl
I hope this helps, feel free to ask any other questions
may need more fluid replacement,
The increase in heart rate may indicate that he still needs more fluid replacement which they are no doubt continuing.
When our body's are dehydrated, our pulse rate increases.
If he is getting enough fluids and the pulse remains elevated then they maybe concerned that there is blood loss occurring (may be small amount) internally. Loss of blood also cause an increase
repeated transfusions if necessary
Sorry for the delayed reply
Repeating the platelet transfusion , if it is still low, would decrease bleeding.
If there is continued blood loss, this would be problem that can be addressed by the platelets and replacing the blood.
The fact that the other parameters are normal is good and indicates that he is hopefully on the right track
Also, they have to put tube because there's water in his lungs, what does it mean?
blood vessels can become 'leaky'
The blood vessels can become 'leaky' (capillary hyperpermeability) during severe dengue and the fluid can leak into surrounding tissues such as the lungs.
Also the heart can sometimes temporarily (return to normal after), not work as it should in some persons and this can cause a back up of fluid in the lungs.
can affect lung function
It can affect his breathing because the fluid would affect the function of the lungs but the tube they would have placed would likely to make sure that he is supplied with enough oxygen and they would likely be monitoring his levels
Also what are the ways to suck out the fluid? How long does it take?
Thank you doctor.
lasix can be given for excess fluid
Rash can recur in dengue hemorrhagic fever. It may sometimes , in DHF (dengue hemorrhagic fever), be due to bleeding under the skin.
The treatment of the fluid is mainly supportive , this means making sure that he is still getting enough oxygen to his organs though they are congested/full with fluid.
There are medications that can be given to help get rid of excess fluid eg lasix. This starts to work within a few hours for most persons
what do these things mean?
The doctor told us that he woke up to ask for food?
He has not pooped in a while. Is that because he has not eaten real food? When can he start eating again?
increased appetite means that he is healing
I can only imagine how heart breaking it must be for you, would be the same for me if it were my brother.
The fact that he asked for food is a really good sign, it means that his appetite is returning. A increase in appetite normally occurs when a person is recovering
The decrease in bowel movements would occur as a result of not eating, there is very little or nothing to pass out.
Also is the fluid in his lungs nothing to worry about? ( he's been urinating it out everytime he is injected with a medicine)
Thank you doctor.
the medication is working to get rid of extra fluid
Yes, the medication, which is a diuretic (used to get rid of excess fluid), would make him urinate when it is used. It is doing its job to get rid of extra fluid, including the fluid in the lungs
He has been through a major illness , admitted to an intensive care unit and is likely still not feeling like himself. It is expected to behave somewhat differently
his whiteblood cells is reportedly higher than RBC is this okay?
also he seems very tired. is this normal? i thought he was getting better
Also his legs and arms are swelling. why is that?
wbc and rbc values are not compared to each other
Fatigue is very common and expected after a major illness. It can actually persist for weeks after the illness has resolved.
Even after a cough/cold persons can be tired for 1 to 2 weeks after.
The fact that the white cell is higher than the RBC is not as important as the actual value. It matters if the white cell is within the normal range for white cell count and if the RBC is in its normal range
They look at two different things and have two different normal ranges, they are not to be compared.
He is still fighting infection and this would cause the temperature to vary
It is understandable to be concerned, your family may need to schedule a meeting with his doctors so that all of you can be clearly told how he is doing
When laying down for a long period of time, fluid can accumulate in the limbs
seems to be still in the dengue hemorrhagic phase
He does not seem to be out of the dengue hemorrhagic phase as yet, if his counts are still low.
His system may also be in dengue shock syndrome which is shock that can occur with severe cases of dengue, mentioned previously. It causes reduced blood supply to the organs.
Can only imagine how difficult this must be for your family.
It would be best to have a meeting to discuss his present situation and prognosis with his doctors
supportive treatment and monitoring
The blood count and platelet are important indicators of recovery. Fever is also important
Supportive care which he is receiving right now with transfusions and medications as necessary, are the main aspects of treatment.
This supportive treatment with monitoring is the main treatment
The fact that his breathing, blood pressure and heart rate are all normal is a good sign.
yes, can decrease again
Platelets are destroyed in dengue, in addition it is thought that the there may be a decreased production of platelets and other parts of the blood in the bone marrow (this also causes a decrease in platelet levels).
it is possible, after receiving a transfusion, that they may decrease again
they would monitor his levels
There are no particular foods that would be helpful but if he is eating well then he is recovering.
Return of appetite is a good sign
You stated that he was recently given a transfusion, his doctors would monitor his platelet levels to see if they are maintained
is it possible for my brother's platelets to never go up? im so scared of losing him. i feel like they are not doing their job.
thank you doctor
may need to consider speaking to one of her seniors
It's fine, it is understandable to be concerned.
The levels usually respond in most persons and should with him.
Most doctors have XXXXXXX doctors in charge of them. If you are not satisfied then you can consider speaking to one of the XXXXXXX XXXX